Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 24, 2000, 4:47 PM CDT for Hale County, Lamb County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 24, 2000, 4:47 PM CDT (21:47 UTC)
- Expired
- Oct 24, 2000, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hale County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 5:15 PM CDT | Hail 0.75 | Cotton Center, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 242148 COR SVRLBB TXC189-279-242215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED TYPO NATIONAL WEATHER SERVICE LUBBOCK TX 447 PM CDT TUE OCT 24 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST HALE COUNTY IN NORTHWEST TEXAS SOUTHEAST LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 515 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS 4 MILES SOUTH OF SPADE...OR ABOUT 12 MILES EAST OF LITTLEFIELD...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SPADE... COTTON CENTER... HALFWAY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3404 10217 3383 10217 3399 10186 3422 10192
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 4:07 PM CDT, 40 minutes earlier.
Area forecast discussion, Oct 24, 4:07 PM CDT, 40 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT TUE OCT 24 2000 WATER VAPOR SATELLITE IMAGERY AND UPPER AIR ANALYSIS SHOWS AN UPPER LOW LEVEL LOW OVER THE FOUR CORNERS AREA. A SECONDARY JET MAX WAS ROUNDING THE BASE OF THIS UPPER LOW OVER NORTHERN MEXICO AND WILL ROUND THE UPPER LOW AS IT MOVES NORTHEAST INTO FAR WEST TX. DEEP GULF MOISTURE WAS LOCATED OVER ALL OF WEST TEXAS THIS MORNING...WITH A 10 DEG C 850MB DEW POINTS EXTENDING WEST TO THE NM BORDER. THE SHORT RANGE MODELS FCST THE UPPER TROF TO LIFT NORTHEAST INTO EASTERN CO BY 00Z THUR. AS THE UPPER LEVEL JET MAX ROUNDS THE BASE OF THE UPPER LOW AND MOVES INTO SOUTHWEST TX THIS EVENING...UPWARD SYNOPTIC SCALE VERTICAL MOTION WILL CREATE AN ENVIRONMENT INCREASINGLY FAVORABLE FOR SHOWERS AND THUNDERSTORMS ACROSS WEST TEXAS. WITH SLIGHT VEERING IN THE LOWEST 2 KM AND STRONG MID-UPPER LEVEL SOUTH-SOUTH WEST FLOW OVER A MOIST AND MODERATELY UNSTABLE ATMOSPHERE (I CALCULATED CAPES AROUND 1500 J/KG OVER SOUTHEAST NM...PERMIAN BASIN AND THE SOUTHWEST SOUTH PLAINS) THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP MID-LEVEL ROTATION. ATTM THE MAIN THREAT APPEARS TO BE SEVERE HAIL...MOST LIKELY LESS THAN GOLF BALL SIZE. I MAY ALSO ISSUE A FLASH FLOOD WATCH WEST OF A POST TO PADUCAH LINE...LOOKS AS IF THUNDERSTORMS MAY TRAIN FROM SOUTHWEST SECTIONS OF THE CWFA TO THE NORTHEAST DURING THE NIGHT AND EARLY MORNING HOURS. ON WEDNESDAY AS THE UPPER LEVEL TROF LIFTS NORTHEAST A SURFACE TROUGH WILL MOVE ACROSS THE CWFA FROM WEST TO EAST. THE RAIN CHANCES WILL BE HIGHEST OVER THE EASTERN COUNTIES. THE RAIN SHOULD BE ENDING FROM WEST TO EAST. A WEAK FRONT WILL MOVE SOUTH INTO THE PANHANDLE AND DISSIPATE DURING THE DAY ON THURSDAY. THE DEEP MOISTURE WILL BEGIN TO ADVECT TO THE NORTHWEST ON THURSDAY...SO I CAN'T RULE OUT A SLIGHT CHANCE OF A LATE AFTERNOON SHOWER OR THUNDERSTORM. ANOTHER UPPER LEVEL TROF WILL DIG SOUTHEAST ACROSS THE EASTERN PACIFIC AND MOVE INTO BAJA CA ON FRIDAY. ALL THE LONG RANGE MODELS SHOW THIS SYSTEM LIFTING NORTHEAST INTO WEST TEXAS ON SATURDAY...ATTM SATURDAY LOOKS WET. SKIES WILL CLEAR SUNDAY AS THE UPPER TROF LIFTS NORTHEAST OF THE REGION. ***PRELIMINARY*** FRIONA 53/66/48/67 73-2 TULIA 55/67/49/70 8512 CHILDRESS 59/69/55/74 8732 BROWNFIELD 55/68/52/71 84-2 LUBBOCK 57/68/53/72 8512 ASPERMONT 62/69/56/73 8872 .LUB...SEVERE THUNDERSTORM WATCH TXZ 021>024-027>030-033>036-39>42 EFFECTIVE UNTIL 900 PM CST. FLASH FLOOD WATCH TXZ037>040-027>032-033>038-039>044 EFFECTIVE UNTIL 700 AM CST. RIVER FLOOD WATCH TXZ037-038-042>044 THROUGH WED MORNING. 20
In the hours before
Special weather statement, Oct 24, 12:06 PM CDT, 4 hours 41 minutes before
TXZ021>044-241900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1206 PM CDT TUE OCT 24 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE SOUTH PLAINS AND THE EXTREME SOUTHERN PANHANDLE. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM BRICE TO MCADOO TO POST. THIS DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE REGION. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAINS AND LOCALIZED AREAS OF FLOODING ARE ALSO POSSIBLE. MANY LOCATIONS ACROSS THE WESTERN SOUTH PLAINS AND THE SOUTHWEST PANHANDLE HAVE RECEIVED NEARLY AN INCH OF RAINFALL DURING THE PAST 24 HOURS. WITH SATURATED GROUNDS AND THE THREAT FOR ADDITIONAL HEAVY RAIN POSSIBLE THIS AFTERNOON...THE POTENTIAL FOR LOCALIZED AREAS OF FLOODING IS HIGH. WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEW SOURCE F3OR THE LATEST STATEMENTS AND SHORT TERM FORECASTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THE POTENTIAL FOR SEVERE WEATHER AND FLOODING. ST
Special weather statement, Oct 24, 2:48 PM CDT, 1 hour 59 minutes before
TXZ021>024-027>030-033>036-039>042-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 248 PM CDT TUE OCT 24 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 762 FOR THE SOUTH PLAINS AND PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE UNTIL 9 PM TONIGHT. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...FLOYD... GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN... MOTLEY...PARMER...TERRY...YOAKUM... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNE#D TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.